Teva Levothyroxine: Teva Hi everyone, I have... - Thyroid UK

Thyroid UK
109,146 members126,783 posts

Teva Levothyroxine

Rei170
Rei170

Teva

Hi everyone, I have just joined and I think I may have problems with my current brand of Levothyroxine called Teva?

I was diagnosed in 2012 with an underactive thyroid and my dose was gradually moved up from a starter dose of 25mcg to 125mcg. I was on my 125mcg dose in November 2013.

I saw my first endocrinologist in January 2014 due to the suspicion of other endocrine problems happening at the time. This endocrinologist did nothing about my dose of Levothyroxine, even when my TSH was over range and I complained about this to PALS. In response the department discharged me in May 2014.

I developed sweating, intolerance to heat, fatigue, tremor, palpitations and high heart rate despite my dose not being changed in August 2014. I was then told off by a GP for overdosing – when I did not increase my dose I don't see that possible.

So it wasn't until March 2015 that my Levothyroxine dose was adjusted to 150mcg. I was underactive again in May 2015 and it was increased again to 175mcg. I was referred to a second endocrinologist and I saw her in August 2015. She recognised the clinical need for T3 because she explained the higher my dose of Levothyroxine the lower my Free T3 got. She prescribed me T3 on a trial basis and reduced my Levothyroxine of 175mcg to 75mcg to accommodate the addition of T3.

To be honest I didn't feel better straight away though I think it was because I had deficiencies of vitamins I needed to sort out. I remained on the same dose of Levothyroxine/T3 until December 2015 when I was advised to increase to 100mcg Levothyroxine and 10mcg T3. My TSH was still low and my Free T4 was I think 8 points over, Free T3 dropped too. I was advised to drop my dose back down to 75mcg Levothyroxine and 10mcg T3 because of where my Free T4 was and I didn't feel any better anyway.

I became severely underactive in February 2016 and again in April 2016. Then my thyroid function resolved in July 2016 by going back into range but I wasn't coping very well at work – I was finding it hard to retain information, to think clearly, fatigue, tiredness, depression, constipation, joint aches and pains. The endocrinologist admitted my thyroid levels weren't ideal as my TSH was regarded by her as very high 3.86 (0.2 – 4.2) but my Free T4 was 18.3 (12 – 22) and my Free T3 4.8 (3.1 – 6.8) She wrote to me saying good thyroid levels aren't reflected by symptoms until a few months. Which wasn't helping me at the time because I was in danger of losing my job due to how ill I felt.

I started to feel relatively better in January 2016 and the endocrinologist said in that case it would be fine for me to stay on T3. She unfortunately left the hospital without my knowledge when I tried to arrange a follow-up appointment with her, instead being transferred to Cardiff hospital which my practice wasn't keen on me going to because of how far it was.

So instead I was transferred to Bristol Royal Infirmary and I had bloods done in June2017 which showed I was overreplaced. I was taking 175mcg Levothyroxine and 10mcg T3. I saw the third endocrinologist in August 2017 and he also said I was thyrotoxic, to come off the T3 and switch back to Levothyroxine on a reduced dose of 150mcg and take Teva as my results on Actavis, Mercury, Wockhardt and Thybonn were mid range at best. He wanted my TSH at 2.5 and Free T4 and Free T3 at the top of their ranges.

I had bloods done 8 weeks later because the endocrinologist wanted to see my levels at baseline on 150mcg Levothyroxine. He said he liked these levels. I still felt rubbish.

TSH 0.03 (0.2 – 4.2)

Free T4 21.3 (12 – 22)

Free T3 4.6 (3.1 – 6.8)

I also developed what I think may have been side effects from the Teva Levothyroxine. I experienced a lot of diarrhoea, throat burning, stomach cramps, fatigue. I persevered with the Teva regardless until November 2017 when my results showed over replacement again and the side effects were still awful. I explained to my GP about this and she diagnosed me with irritable bowel syndrome. I had already taken a day off work by this time and I didn't want to keep being sick and as well as that the endocrinologist wasn't being at all helpful when I told him, so I dropped my dose to 50mcg.

I then became underactive in January 2018 on 50mcg but the side effects from the Teva went away. The endocrinologist called me and still said my symptoms can't be from underactivity even though my TSH was above range and Free T3 only just creeping in at the bottom.

And so I continued to stay on the Levothyroxine from November 2017 until April 2018 where my levels were still underactive and so I increased to 75mcg Teva Levothyroxine which again has brought on the side effects – stomach cramping so hard it wakes me from sleep, fatigue, bloating, nausea, trapped wind – all this with the usual hypothyroid symptoms of constipation, dry skin, feeling cold, feeling short of breath, dry skin, hair loss, pins and needles, puffy and dark eyes, weight gain.

Since my own specialist did not listen to me or give me any advice (the GP couldn't really help because I was under a specialist and had been told not to touch my dose) I felt so ill - I even called 111 to advise me to speak to my GP who wouldn't have been able to help) I really didn't know what to do and right now I still don't.

Advice welcome.

Thank you

APRIL 2018

TSH 4.25 MIU/L (0.27 – 4.2)

FREE T4 16.6 PMOL/L (12.0 – 22.0)

FREE T3 3.4 PMOL/L (3.1 – 6.8)

JANUARY 2017

THYROID PEROXIDASE ANTIBODIES 351.3 IU/ML (<34.00)

4 Replies
oldestnewest

You ilkley have hashimotos. Had this been mentioned before?

It means you have to pay more attention to diet.

Your thyroid levels will be up and down and so monitoring according to tsh or the ft4 and 3 needs to hold this in mind.

I had some issues with teva and have requested I don’t get it. I had a few chest area pains or tightness. I don’t get it on other brands

Hi, sorry to hear you feel so unwell.A Lot of people have reactions to Teva so maybe ask your doctor or pharmacist to note down you don't want it. Your high antibodies show you have Hashimotos, where your immune system is attacking your thyroid. Look into Dr izabella wentz books and website, they are a massive help and she has got her hashimotos into remission. Hope you feel better soon! X

Sounds like me for 10 years. Found out I was allergic to my thyroid medicine because it was the generic form. I take now the brand name which is LEVOXYL .75 mcg, I also take 4 times a week t3. .05 mcg. Feel great now. It’s been since 2010, since my encrinologist changed my meds and now I feel the greatest. In 2006 I had my thyroid gland killed. I was hyperthyroid now I am hypothyroid. It’s been great for the past 9 1/2 years. Maybe you should try Levoxyl. It was a life saver for me along with a little t3. fyi

helvella
helvellaAdministrator
in reply to Yvonner1

Levoxyl is, effectively, unobtainable in the UK.

One of the four UK makes might well be better (or worse) than the rest. And it is highly desirable to stay on the same make - whichever that is

You may also like...